MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21393
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is being submitted under the reporting precedence for this device family for the issue of ¿difficult advancement¿.The user straightened the pig tail of the stent using the straightener and attempted to advance it over an olympus visiglide 2 wire guide.However the wire guide tip penetrated the stent.He replaced it with another stent to complete the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(6).(b)(4).Additional information 27th july 2018: additional information received from the complaint originator clarified that the size of the wire guide used during the procedures is unknown.Lab evaluation: 1 x zebd-7-4 of lot#: c1442251 was returned to cirl for evaluation.During the lab evaluation, it was noted that the pigtail straightener and the pushing catheter were not returned with the device.There was perforation found at the 5th side port in the stent.A 0.035 inch wireguide came through the hole in the stent.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint may be that the device kinked at porthole 5 when it was being straightened with the pigtail straightener by the user and the physician continued to proceed with advancing the stent over the wire guide.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the device of lot#: c1442251 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot#: c1442251; upon review of complaints this failure mode has not occurred previously with this lot#: c1442251.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.A precaution included in instructions for use, states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the japanese packaging insert (c-es0202m14) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Point 2 in the precautions section of the japanese packing insert states the following " care must be exercised when straightening the pigtail curls using the positioning sleeve to avoid kinking or breaking the stent." summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is being submitted under the reporting precedence for this device family for the issue of ¿difficult advancement¿ and "stent kinked/ bent".Device was evaluated confirming the stent was kinked.The user straightened the pig tail of the stent using the straightener and attempted to advance it over an olympus' visiglide 2 wire guide.However the wire guide tip penetrated the stent.He replaced it with another stent to complete the procedure.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7702784
Report Number3001845648-2018-00323
Device Sequence Number600815
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)210112(10)C1442251
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Device Lot NumberC1442251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1